Alert archive / Nebraska / Tornado Warnings in 2013

Tornado Warning 3, NWS Hastings, NE

April 8, 2013Howard County, Sherman County, Nebraska

NWS Hastings, NE issued this tornado warning at Apr 8, 2013, 10:27 PM CDT for Howard County, Sherman County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2013, 10:27 PM CDT (03:27 UTC)
Expired
Apr 8, 2013, 11:00 PM CDT
In force
33 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Howard County, NE, Sherman County, NE

The radar

The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1694 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1694 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WFUS53 KGID 090327
TORGID
NEC093-163-090400-
/O.NEW.KGID.TO.W.0003.130409T0327Z-130409T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1027 PM CDT MON APR 8 2013

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
  EASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1100 PM CDT

* AT 1023 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 2 MILES EAST OF ROCKVILLE...OR 26 MILES
  NORTHWEST OF GRAND ISLAND....AND MOVING NORTH AT 20 MPH.

  HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  ASHTON AND SHERMAN RESERVOIR DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4131 9890 4129 9864 4105 9870 4105 9893
TIME...MOT...LOC 0327Z 196DEG 19KT 4114 9878

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

WESELY
3 follow-up statements
806 
WWUS53 KGID 090343
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1043 PM CDT MON APR 8 2013

NEC093-163-090400-
/O.CON.KGID.TO.W.0003.000000T0000Z-130409T0400Z/
HOWARD NE-SHERMAN NE-
1043 PM CDT MON APR 8 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN SHERMAN AND
SOUTHWESTERN HOWARD COUNTIES UNTIL 1100 PM CDT...

AT 1042 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 4 MILES EAST OF ROCKVILLE...OR 25 MILES NORTHWEST OF
GRAND ISLAND...MOVING NORTH AT 10 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
ASHTON AND SHERMAN RESERVOIR DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4131 9890 4129 9864 4105 9870 4105 9893
TIME...MOT...LOC 0343Z 185DEG 9KT 4114 9875

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

WESELY
358 
WWUS53 KGID 090353
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1053 PM CDT MON APR 8 2013

NEC093-163-090400-
/O.CON.KGID.TO.W.0003.000000T0000Z-130409T0400Z/
HOWARD NE-SHERMAN NE-
1053 PM CDT MON APR 8 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SHERMAN AND
SOUTHWESTERN HOWARD COUNTIES UNTIL 1100 PM CDT...

AT 1051 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTH OF BOELUS...OR 24 MILES NORTHWEST OF GRAND
ISLAND...MOVING NORTH AT 10 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN SHERMAN AND EXTREME WESTERN
  HOWARD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4110 9879 4113 9882 4130 9876 4129 9864
      4105 9870
TIME...MOT...LOC 0353Z 201DEG 8KT 4115 9872

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

WESELY
850 
WWUS53 KGID 090400
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1100 PM CDT MON APR 8 2013

NEC093-163-090410-
/O.EXP.KGID.TO.W.0003.000000T0000Z-130409T0400Z/
HOWARD NE-SHERMAN NE-
1100 PM CDT MON APR 8 2013

...THE TORNADO WARNING FOR EAST CENTRAL SHERMAN AND SOUTHWESTERN
HOWARD COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4110 9879 4113 9882 4130 9876 4129 9864
      4105 9870
TIME...MOT...LOC 0400Z 201DEG 8KT 4116 9871

$$

WESELY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Apr 8, 6:45 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 8, 6:45 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT MON APR 8 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 415 PM CDT MON APR 8 2013

PRIMARY FORECAST CONCERNS LIE WITH INCREASING PRECIPITATION
CHANCES...AND PRECIPITATION TYPE.

SATELLITE IMAGERY SHOWING THE STORM SYSTEM OF INTEREST CURRENTLY
SPINNING OVER THE WRN UT/AZ BORDER...LEAVING SOUTHWESTERLY FLOW IN
PLACE ACROSS THE CENTRAL PLAINS. INCREASED LIFT OUT AHEAD OF THE
SYSTEM HAS ALREADY RESULTED IN THUNDERSTORM DEVELOPMENT OFF TO THE
WEST OF THE CWA...WITH DRY CONDITIONS CURRENTLY IN PLACE OVER THE
CWA. CLOUD COVER HAS BEEN VARIABLE THROUGH THE DAY...AND AFTER
STARTING THE DAY WITH WIDESPREAD LOW LEVEL STRATUS AND AREAS OF
FOG...THE NORTHERN HALF OF THE CWA AT LEAST SAW SOME SUN...THE SRN
HALF DIDNT FARE AS WELL WITH THAT STRATUS LINGERING
AROUND...KEEPING TEMPERATURES IN THE LOWER 60S VS MID 60S/NEAR 70
FURTHER NORTH.

THE SHORT TERM PERIOD WILL BE DOMINATED BY THE UPPER LEVEL LOW TO
THE WEST...WHICH BY 12Z TUESDAY IS EXPECTED TO ONLY HAVE SHIFTED
IN  THE FOUR CORNERS REGION...AND BY EVENING IS STILL WELL TO THE
WEST OF THE CWA...SET UP OVER COLORADO. LOOKING AT
TONIGHT...STRONG/SEVERE THUNDERSTORMS STILL A CONCERN...EVEN WITH
THE CLOUD COVER THROUGH THE DAY STILL SEEING DECENT AMOUNTS OF
INSTABILITY IN PLACE AS DEWPOINTS HAVE REACHED INTO THE 50S/60S. A
COUPLE OF SFC BOUNDARIES ACROSS THE CWA WILL BE WORTH KEEPING AN
EYE ON...A STATIONARY FRONT DRAPED ACROSS THE NRN CWA...AND A
BOUNDARY CAUSED BY THE HEATING DIFFERENCES ACROSS NC KS...WHERE
TEMPS VARY FROM THE LOW 60S TO LOW 70S. MODELS CONTINUE TO SHOW
ACTIVITY PICKING UP ACROSS THE CWA THIS EVENING/TONIGHT...AIDED BY
INCREASED LIFT VIA A 40-50KT LLJ NOSING INTO THE AREA FROM THE
SOUTH. IN ADDITION TO ACTIVITY DEVELOPING OVER/NEAR THE CWA...WILL
HAVE TO WATCH THE ACTIVITY ONGOING TO THE WEST...AND ITS EASTWARD
PROGRESSION TOWARD/THROUGH THE CWA. WOULD THINK WITH THE
BOUNDARIES IN THE AREA AND THE WAA/MOISTURE ADVECTION VIA THE
JET...THAT THIS ACTIVITY COULD MAKE IT THIS FAR EAST.

INTO TOMORROW...WHILE INSTABILITY /BOTH LOW LEVEL AND ELEVATED/
LINGERS IN THE AREA BUT DOES START TO PUSH OFF TO THE EAST THROUGH
THE DAY AS THE COLD FRONT AND COLD AIR PUSH MOVE IN. MODELS
REMAIN IN DECENT AGREEMENT WITH THE TIMING OF THE FRONT...BY 12Z
HAVING STARTING MOVING INTO NWRN PORTIONS OF THE CWA. BY MID
AFTERNOON...THE FRONT IS EXPECTED TO HAVE MOVED THROUGH MOST OF
THE CWA...WITH GUSTY NORTHWEST WINDS BUILDING IN BEHIND. KEPT THE
FALLING TEMPERATURES GOING THROUGH THE DAY...HIGHS FOR THE
MAJORITY OF THE CWA WILL BE MET IN THE MORNING. INHERITED WX GRIDS
OF THUNDER/RAIN TRANSITIONING OVER TO SLEET/FZRA AS COLDER AIR
BUILDING IN THE LOWER LEVELS...WITH FORECAST SOUNDINGS CONTINUING
TO SHOW A WARM NOSE IN THE MID LEVELS...AND SAW NO REASON TO MAKE
ANY SIGNIFICANT CHANGES TO THAT LINE OF THINKING. DEBATED A WINTER
WX ADV FOR AT LEAST NORTHWESTERN SECTIONS OF THE CWA TOMORROW FOR
A COMBO OF THE WINTRY PRECIP AND WINDS...BUT THERE CONTINUES TO BE
ENOUGH VARIATION BETWEEN MODELS THAT CONFIDENCE IN THE AMOUNT OF
SLEET/FZRA IS NOT VERY HIGH...BUT MENTION REMAINS IN THE HWO MID
SHIFT CREW WILL HAVE TO CONSIDER IT...DEPENDING ON HOW THIS
EVENING/OVERNIGHT ACTIVITY PANS OUT. LATE IN THE AFTERNOON...UNTIL
THE FRONT CLEARS THE CWA...CANT RULE OUT THUNDERSTORM
CHANCES...AND IF THINGS SLOW DOWN AT ALL...STRONG/SEVERE
THUNDERSTORMS WILL AGAIN BE A POSSIBILITY...THOUGH THE BETTER
CHANCES SHOULD BE TO THE E/SE OF THE CWA.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 415 PM CDT MON APR 8 2013

WINTRY WEATHER CONDITIONS WILL RETURN THROUGH MID WEEK AS AN
UPPER LOW PRESSURE SYSTEM CURRENTLY IN THE SOUTH CENTRAL ROCKIES
LIFTS NORTHEAST ACROSS THE CENTRAL PLAINS. MODELS ARE FAIRLY
CONSISTENT WITH THE TRACK OF THE SYSTEM WITH THE UPPER LOW
ORIENTED IN COLORADO 00Z WEDNESDAY...WITH THE SYSTEM MOVING INTO
NEBRASKA DURING THE DAY WEDNESDAY. MODELS BEGIN TO DIVERGE WITH
THE TRACK OF THE SYSTEM WEDNESDAY NIGHT WITH THE LOW EITHER
LIFTING NORTHEAST TOWARDS SIOUX FALLS OR DEVELOPING A SECONDARY
LOW CIRCULATION FARTHER SOUTH TOWARDS THE KANSAS CITY AREA.

BASED ON THE CURRENT TRACK...THE SFC COLD FRONTAL BOUNDARY WILL
PRETTY MUCH BE THROUGH OUR CWA BY 00 WED...WITH THE H85 FRONT
STILL  ALONG OUR EAST/SOUTHEAST ZONES. ELEVATED INSTABILITY
REMAINS PRESENT FOR A FEW HOURS IN THE EVENING AND HAVE MAINTAINED
A TSTM MENTION FOR IN OUR SE CWA EARLY TUESDAY EVENING.
OTHERWISE...WE ARE GENERALLY LOOKING AT MAINLY WINTRY WEATHER PCPN
EVENT AS COLD AIR SETTLES IN AT THE SFC WHILE A RATHER DEEP
WARM/ABOVE FREEZING LAYER IS PRESENT AROUND H8. WITH DENDRITIC
MOISTURE LACKING AND PRESENCE OF WARM LAYER MID LAYER ABOVE THE
COLD SFC/LLVL TEMPS BELOW FREEZING...WE ARE LOOKING AT THE
POTENTIAL FOR SEVERAL HOURS OF SLEET/FREEZING RAIN...UNTIL
DENDRITIC MOISTURE ARRIVES AND UPPER LOW MOVES IN. UNCERTAINTY
REMAINS ON HOW MUCH FREEZING RAIN OR SLEET WILL ACTUALLY
ACCUMULATE...BUT CANNOT RULE OUT SOME LIGHT ICING WITH THE
FREEZING RAIN ALONG WITH SOME LIGHT SLEET ACCUMULATIONS.

THE MIXED PCPN WILL GRADUALLY TRANSITION TO SNOW TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING...WITH INTERMITTENT SNOW CONTINUING
THROUGH WEDNESDAY NIGHT BUT THIS WILL ULTIMATELY BE DEPENDENT ON
THE TRACK OF THE UPPER LOW...AS A FARTHER NORTHEAST TRACK WILL
LIMIT SNOW AMOUNTS AND A FARTHER SOUTH TRACK WILL PROVIDE MORE
POTENTIAL FOR ACCUMULATING SNOWFALL. NATIONAL GUIDANCE SUGGESTS AN
INCH OR SO POSSIBLE FOR OUR FAR NORTHERN ZONES FOR STORM TOTAL
SNOWFALL...WHEREAS SPC SNOW PLUMES FROM SREF SUGGESTS HIGHER
AMOUNTS FARTHER SOUTH WITH SEVERAL INCHES POSSIBLE. GIVEN
UNCERTAINTY FOR THIS TIME FRAME WILL MAINTAIN SOME LIGHT SNOW
ACCUMULATIONS FOR MOST LOCATIONS AND THIS WILL NEED TO BE TWEAKED
WITH TIME AS SYSTEM ARRIVES.

WINDS WILL BE ANOTHER CONCERN IN A TIGHT PRESSURE GRADIENT
FOLLOWING  FROPA WITH SFC LOW TO THE EAST AND A 1035MB SFC RIDGE
NOSING INTO THE ROCKIES. THE GREATER PRESSURE RISES TUESDAY
EVENING ARE FCST ACROSS KS AND BREEZY/WINDY CONDITIONS ARE
EXPECTED TUESDAY NIGHT AND ALSO AGAIN ON WEDNESDAY IN THE TIGHT
GRADIENT.

FLURRIES REMAIN IN OUR EASTERN ZONES FOR THURSDAY ON THE BACK SIDE
OF THE LOW...WITH THE FORECAST DRYING OUT FOR THURSDAY NIGHT.

MINIMAL CHANGES WERE MADE TO THE INIT FOR THE EXTENDED PORTION OF
THE FORECAST. TEMPERATURES REMAIN WELL BELOW NORMAL THROUGH MUCH
OF  THE WEEK AND WILL MAKE A RUN TOWARD SEASONAL NORMALS OVER THE
WEEKEND. CONFIDENCE IS NOT HIGH ON PCPN SATURDAY NIGHT...BUT
WEATHER PATTERN DOES APPEAR TO TURN MORE ACTIVE TOWARD THE END OF
THE WEEKEND AND EARLY NEXT WEEK AS AN UPPER LOW CROSSES THE
NORTHERN PLAINS WITH ASSOCIATED SFC BOUNDARY ACROSS THE CENTRAL
PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 645 PM CDT MON APR 8 2013

DETERIORATING CONDITIONS ARE EXPECTED AT KGRI OVER THE NEXT 24
HOURS AS A STRONG COLD FRONT CROSSES THE TERMINAL. AHEAD OF THIS
FRONT...EXPECT VFR CIGS FOR THE NEXT FEW HOURS...BEFORE SOME
THUNDERSTORMS DEVELOP AND CIGS FALL CLOSER TO MVFR LEVELS.
THUNDERSTORMS ARE THEN EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY DURING THE OVERNIGHT HOURS...BUT DUE TO UNCERTAINTY IN
TIMING AT THE TERMINAL...KEPT IN THE CIGS AND VSBYS IN THE MVFR
RANGE. WINDS WILL ALSO BE ON THE INCREASE OVERNIGHT...INCREASING
OUT OF THE NORTH TO 22G28KT BY 09/12Z. EXPECT THE COLD FRONT TO
CROSS THE TERMINAL ABOUT THIS TIME...AND FOR ANY THUNDERSTORMS TO
TRANSITION TO LIGHT RAIN OR POSSIBLY EVEN A WINTRY MIX OF
PRECIP...WITH IFR CIGS BEHIND THE FRONT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...ADO
LONG TERM...FAY
AVIATION...SAR
Hazardous weather outlook, Apr 8, 4:32 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT MON APR 8 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091315-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
432 PM CDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORM CHANCES WILL BE ON THE INCREASE ACROSS THE OUTLOOK
AREA...WITH THE BEST CHANCES COMING THIS EVENING AND
OVERNIGHT...PRIMARILY AFTER 7 PM. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE
HAIL TO NEAR THE SIZE OF GOLF BALLS...AND DAMAGING WIND GUSTS NEAR
60 MPH. LOCALIZED HEAVY RAIN OF OVER 2 INCHES MAY RESULT IN LOW
LAND AND STREET FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY INTO TUESDAY NIGHT...THERE ARE SEVERAL POSSIBLE HAZARDS.
FIRST OF ALL...AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS WILL
CONTINUE DURING THE DAY. THE GREATEST RISK FOR SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND THE SIZE OF
QUARTERS WILL FOCUS SOUTHEAST OF A LINE FROM OSCEOLA TO HASTINGS
NEBRASKA...TO PHILLIPSBURG KANSAS. SECONDLY...A WINTRY MIX OF
SLEET AND LIGHT FREEZING RAIN WILL GRADUALLY OVERSPREAD THE
OUTLOOK AREA FROM NORTHWEST TO SOUTHEAST BEHIND A SHARP COLD
FRONT. ALTHOUGH SIGNIFICANT SLEET AND ICE ACCUMULATIONS ARE NOT
EXPECTED...SLICK SPOTS ON AREA ROADWAYS AND LIGHT ICING MAINLY ON
ELEVATED SURFACES ARE POSSIBLE. IN THE WAKE OF THE COLD
FRONT...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 30 MPH
AND GUSTS TO AROUND 40 MPH WILL AFFECT THE OUTLOOK AREA TUESDAY.
TUESDAY NIGHT...ANY LINGERING SLEET OR FREEZING RAIN WILL
TRANSITION TO SNOW...WITH SNOW CHANCES CONTINUING THROUGH
WEDNESDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE
FOR LOCATIONS NORTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT
ACROSS MUCH OF THE OUTLOOK AREA.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 8, 9:18 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
918 PM CDT MON APR 8 2013

NEZ072-073-090245-
GOSPER NE-PHELPS NE-
918 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHELPS AND
NORTHEASTERN GOSPER COUNTIES UNTIL 945 PM CDT...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BERTRAND...OR 16 MILES NORTHWEST OF
HOLDREGE...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SMITHFIELD...

LAT...LON 4069 9980 4068 9955 4047 9951 4043 9974
TIME...MOT...LOC 0218Z 172DEG 27KT 4054 9965

ROSSI
Local storm report, Apr 8, 9:28 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             4 E SMITHFIELD          40.57N 99.66W
04/08/2013  E0.75 INCH       GOSPER             NE   TRAINED SPOTTER

&&

JCB
Special weather statement, Apr 8, 9:41 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
941 PM CDT MON APR 8 2013

NEZ061-090315-
BUFFALO NE-
941 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BUFFALO COUNTY UNTIL 1015
PM CDT...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR KEARNEY...MOVING NORTH
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RIVERDALE...
  AMHERST...
  PLEASANTON...

LAT...LON 4104 9937 4104 9904 4068 9899 4070 9928
TIME...MOT...LOC 0241Z 170DEG 21KT 4078 9915

ROSSI
Special weather statement, Apr 8, 10:10 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT MON APR 8 2013

NEZ047-090345-
HOWARD NE-
1010 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR HOWARD COUNTY UNTIL 1045 PM
CDT...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ST. PAUL...OR 21 MILES NORTH OF GRAND
ISLAND...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FARWELL...
  CUSHING...
  ELBA...
  COTESFIELD...

LAT...LON 4139 9829 4116 9829 4111 9862 4139 9868
TIME...MOT...LOC 0311Z 166DEG 23KT 4124 9843

ROSSI
Special weather statement, Apr 8, 10:23 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1023 PM CDT MON APR 8 2013

NEZ041-048-049-090400-
MERRICK NE-NANCE NE-POLK NE-
1023 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK...EASTERN NANCE AND
CENTRAL MERRICK COUNTIES UNTIL 1100 PM CDT...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLARKS...OR 28 MILES NORTHWEST OF YORK...
MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FULLERTON...
  GENOA...
  BELGRADE...

LAT...LON 4120 9771 4116 9794 4150 9810 4150 9805
      4151 9804 4152 9800 4152 9790 4153 9788
      4153 9772
TIME...MOT...LOC 0323Z 166DEG 23KT 4127 9786

ROSSI
Special weather statement, Apr 8, 10:24 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1024 PM CDT MON APR 8 2013

NEZ060-090415-
DAWSON NE-
1024 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 1115
PM CDT...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GOTHENBURG...OR 26 MILES WEST OF
LEXINGTON...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILLOW ISLAND...
  GOTHENBURG...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 222.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4105 10022 4105 10000 4105 9995 4071 10003
      4069 10023 4103 10023
TIME...MOT...LOC 0324Z 197DEG 19KT 4090 10022

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:18 PM CDTSpecial Weather StatementGIDGosper27 min
Apr 8, 9:34 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman41 min
Apr 8, 9:41 PM CDTSpecial Weather StatementGIDBuffalo34 min
Apr 8, 10:10 PM CDTSpecial Weather StatementGIDHoward35 min
Apr 8, 10:15 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman45 min
Apr 8, 10:19 PM CDTSevere Thunderstorm WarningGIDDawson41 min
Apr 8, 10:23 PM CDTSpecial Weather StatementGIDNance37 min
Apr 8, 10:24 PM CDTSpecial Weather StatementGIDDawson51 min
Apr 8, 10:28 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance47 min
Apr 8, 10:50 PM CDTTornado WarningGIDBuffalo, Dawson25 min
Apr 8, 10:59 PM CDTSpecial Weather StatementGIDHoward31 min
Apr 8, 11:06 PM CDTSevere Thunderstorm WarningGIDDawson39 min
Apr 8, 11:15 PM CDTSevere Thunderstorm WarningGIDBuffalo30 min
Apr 8, 11:19 PM CDTTornado WarningGIDBuffalo, Sherman26 min
Apr 8, 11:30 PM CDTSpecial Weather StatementGIDGosper45 min
Apr 8, 11:41 PM CDTSpecial Weather StatementGIDSherman34 min
Apr 8, 11:53 PM CDTSevere Thunderstorm WarningGIDGosper, Phelps37 min
Apr 9, 12:04 AM CDTSevere Thunderstorm WarningGIDFurnas26 min
Apr 9, 12:09 AM CDTSevere Thunderstorm WarningGIDHarlan36 min
Apr 9, 12:15 AM CDTSpecial Weather StatementGIDBuffalo, Phelps45 min
Apr 9, 12:28 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps47 min
Apr 9, 12:48 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps27 min
Apr 9, 12:56 AM CDTSpecial Weather StatementGIDBuffalo34 min
Apr 9, 12:58 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 17 more12 hr
Apr 9, 1:11 AM CDTSevere Thunderstorm WarningGIDHall, Howard, Merrick34 min
Apr 9, 1:14 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney46 min
Apr 9, 1:20 AM CDTSpecial Weather StatementGIDPhelps25 min
Apr 9, 1:29 AM CDTSevere Thunderstorm WarningGIDAdams, Hall46 min
Apr 9, 1:44 AM CDTSpecial Weather StatementGIDMerrick, Nance46 min
Apr 9, 1:49 AM CDTSpecial Weather StatementGIDClay26 min
Apr 9, 1:56 AM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton49 min
Apr 9, 1:57 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance48 min
Apr 9, 2:00 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney45 min
Apr 9, 2:17 AM CDTSevere Thunderstorm WarningGIDAdams, Hall43 min
Apr 9, 2:19 AM CDTSevere Thunderstorm WarningGIDHamilton, Merrick26 min
Apr 9, 2:23 AM CDTSpecial Weather StatementGIDHoward52 min
Apr 9, 2:33 AM CDTAreal Flood AdvisoryGIDBuffalo3 hr
Apr 9, 2:44 AM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance, Polk31 min
Apr 9, 2:58 AM CDTSevere Thunderstorm WarningGIDAdams, Hall, Hamilton, Merrick47 min
Apr 9, 3:03 AM CDTSpecial Weather StatementGIDPolk27 min
Apr 9, 3:14 AM CDTSpecial Weather StatementGIDPolk31 min
Apr 9, 3:38 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk22 min
Apr 9, 3:57 AM CDTSevere Thunderstorm WarningGIDPolk18 min
Apr 9, 4:56 AM CDTAreal Flood AdvisoryGIDBuffalo6 hr
Apr 9, 5:00 AM CDTAreal Flood AdvisoryGIDHoward, Sherman6 hr
Apr 9, 10:42 AM CDTWinter Weather AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more41 hr
Apr 9, 1:31 PM CDTSpecial Weather StatementGIDGreeley, Hall, Howard44 min
Apr 9, 1:33 PM CDTSpecial Weather StatementGIDHarlan42 min
Apr 9, 1:48 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance27 min
Apr 9, 2:14 PM CDTSevere Thunderstorm WarningGIDNance16 min
Apr 9, 2:48 PM CDTSpecial Weather StatementGIDKearney, Phelps42 min
Apr 9, 2:53 PM CDTSpecial Weather StatementGIDHarlan37 min
Apr 9, 2:55 PM CDTSpecial Weather StatementGIDFranklin35 min
Apr 9, 3:20 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Kearney25 min
Apr 9, 3:27 PM CDTSpecial Weather StatementGIDBuffalo, Sherman33 min
Apr 9, 3:38 PM CDTSpecial Weather StatementGIDFranklin, Webster37 min
Apr 9, 3:48 PM CDTSpecial Weather StatementGIDKearney42 min
Apr 9, 4:05 PM CDTSpecial Weather StatementGIDHall40 min
Apr 9, 4:11 PM CDTSpecial Weather StatementGIDGreeley49 min
Apr 9, 4:34 PM CDTSpecial Weather StatementGIDClay, Hamilton41 min
Apr 9, 5:12 PM CDTSpecial Weather StatementGIDPolk48 min
Apr 9, 5:32 PM CDTSpecial Weather StatementGIDHall43 min
Apr 9, 6:18 PM CDTSpecial Weather StatementGIDAdams, Hall, Hamilton, Merrick, Nance, Webster42 min

Nearby

Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.